MAUDE Adverse Event Report: RESPIRONICS, INC. DREAMSTATION CPAP PRO; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC. DREAMSTATION CPAP PRO; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number CAX400H12
Medical Device Problem Codes Contamination (1120); Degraded (1153)
Health Effect - Clinical Codes Sore Throat (2396); Respiratory Tract Infection (2420)
Date of Event 03/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer received information alleging an issue related to a continuous positive airway pressure (cpap) device's sound abatement foam.The patient alleged visualization of particles coming from the device.Patient also alleged sinus inflammation and nasal/throat irritation or soreness.There is no allegation of serious or permanent harm or injury.This issue was reported to the fda per 21 cfr 806.The device will be corrected per res 88058.
 
Additional Manufacturer Narrative
Additional information was received on april 09, 2024 and section h11 should be reported as: the manufacturer was contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The manufacturer previously received information alleged particles coming from the device, sinus inflammation and nasal/throat irritation or soreness.There was no report of patient harm or injury.The device was returned to the manufacturer's quality product investigation laboratory for investigation.The device was evaluated by the manufacturer and using a known good power supply and power cord, they were able to confirm the device powered on and provided airflow.The manufacturer inspected the device, observed dust-like and fibrous and other unknown contamination was observed on and around the iso port, slight dust like contamination in the bottom enclosure, potential mineral deposits or dried liquid spots on the bottom of the blower motor and on the bottom of the blower box, indicating potential water ingress, observed multiple unknown contaminants in the bottom of the blower box and at the blower box seal location, that is inconsistent with degraded sound abatement foam.Dust-like and fibrous contamination was observed on the blower outlet seal.Evidence of sound abatement foam degradation/ breakdown was not observed.The manufacturer used a fitt (foam integrity test tool) and was not able to confirm the presence of degraded sound abatement foam.The device's event logs were downloaded and reviewed by manufacturer.The manufacturer found zero error codes.The manufacturer concludes that they were not able to confirm the customer complaint or directly address the patient's symptoms.There was no evidence of sound abatement foam degradation.Sections d8, d9, h2, h3, h6 has been updated in this report.

Brand Name
DREAMSTATION CPAP PRO
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC.
respironics, inc.
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC.
respironics, inc.
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
rosko melissa
philips respironics
6501 living place
pittsburgh, PA 15206
7243512041
MDR Report Key13719926
Report Number2518422-2022-09381
Device Sequence Number5883110
Product Code BZD
UDI-Device Identifier00606959026568
UDI-Public00606959026568
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K131982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 08/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberCAX400H12
Device Catalogue NumberCAX400H12
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2022
Supplement Date Received by Manufacturer04/09/2024
Initial Report FDA Received Date03/10/2022
Supplement Report FDA Received Date08/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/15/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 88058
Patient Sequence Number1
Patient SexUnknown